# SDR 99ZZZX411

- Difficulty date: December 11, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N537AL
- Make and model: Bell 407
- Aircraft serial: 53230
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Journal
- Part number: 6889191
- Condition: Making Metal
- Location: Gearbox
- Part time: 496 hours
- Component: 26063393
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLY OF GEARBOX, TORQUE METER SUPPORT JOURNAL WAS FOUND TO HAVE MAGNESIUM SLIVERS IN JOURNAL BORE.  UPON FINDING MAGNESIUM SLIVERS IN TORQUE METER JOURNAL BORE, MEASURED JOURNAL AND FOUND IT TO BE OVER MFG SPECS 2.485 INCHES (MFG MAX LIMIT 2.480 INCHES).  ALLISON INSTALLED THE OVERSIZE JOURNAL BY HAMMERING IN COVER CAUSING SLIVERS.  THESE SLIVERS COULD ALSO HAVE CAUSED DAMAGE TO THE OTHER GEARBOX PARTS.
